Avelox Body Tremors, Brain Fog, Go Getter, Blank Stares, Definitive Diagnosis
I was prescribed Avelox 400mg for 10 days for a sinus infection by the nurse practitioner in my doctors office. By the 8th day, I was having side effects that were :insomnia, muscle pain, confusion, rapid heart beat, tremor, dizziness and feeling like I ... more »
I was prescribed Avelox 400mg for 10 days for a sinus infection by the nurse practitioner in my doctors office.
By the 8th day, I was having side effects that were :insomnia, muscle pain, confusion, rapid heart beat, tremor, dizziness and feeling like I was going to pass out.
I went back to doctor-saw a different nurse practitioner and she said, I needed to stop talking the Avelox and ordered a x-ray for the wheezing and rattling in my lungs(that were there the first visit, but they never ordered a x-ray).
She also put me on a steroir-med pack 10mg-step down for 6 days.
Within 24 hours of STOPPING the avelox I was itching and various spots on my body were developing a rash.I was over heated and shaking non stop.I was afraid to drive or even walk at this point.I called my doctor at home, it was a Sunday morning.He said, take benadryl and stop steroids and I should feel better soon.I started the benadryl and stopped the steroids.
By Monday morning I was out of my mind-literally.Everything was itching,but mostly I felt as if I was going to have a heart attack, filled with anxiety and blood pressure was up, face was bright red, rashes on chest, short of breath.
After my kids got on the bus for school I tried to get ready for an appt I had, but the room was spinning.I called 911 on myself-the rest is blurry-
Long story short-I was in anaphylactic shock, and I ended up in the ER, then transferred to hospital.I woke up after the first day and they were transferring me to the cardiac unit because my heart rate was too low.
I stayed in the cardaic unit for 5 more days hooked up to the heart monitor and only remember the allergist and cardiologist coming in and asking me questions and then talking amongst themselves.
I was discharged after day 6 afet cardiologist did an echo cardiogram and many other tests.He then told me I needed to wear a heart monitor after I got home because I have something called bradycardia-could be from Avelox, could be that they just "caught" it while I was in the hospital.
Now I am home 2 weeks , I had been on heavy doses of prednisone(nightmare,but I'm stepping down and will be off today) and other meds including anxiety meds that I never needed before, but if I don't take them , the whole process of feeling like I am going to have a heart attack, pass out and shaking starts back up-racing heart, nervousness etc.....all the symptoms that I had after taking the Avelox to begin with are still here.....and I am at the allergist or cardiologist office for "testing".So far no word on the status of the bradycardia, there has been talk of a pace maker, but I will not have any answers for a few weeks.
The allergist said I have asthma and possible something more serious in the pulmonary department and the next week is filled with 3 days of testing for various different things, hoping to come up with answers.
I am also allergic to tetracycline and eurythromicine, and the allerggist said we need to find out what is causing all the sinus infections as well find an antibiotic that I can take if I get sick again.Obviously, I can not take Avelox or anything in that"family" again.
But honestly, despite all that, I am more worried about the side effects that no one in the health profession seems to care about or is really hearing me on.
I feel like my central nervous system has been totally damaged! I still have at least 2 bouts per day of a total meltdown...out of nowhere I will start feeling overheated and start shaking uncontrollably, heart starts racing and I feel like I am going to pass out.I get so scared I have had to have a friend here with me almost 24/7 since coming home from the hospital and have to sit here and talk to myself and tell myself I am not dying and it will calm down eventually.
I feel totally out of it and by the time I take a shower and attempt to do some chores I need to go lay down.
I think the doctors think I'm just "wound tight" as the allergist put it and since the start of all of this I have yet to see my primary care physician, as he never has any openings and I had to set an appt. for my hospital follow up almost 3 weeks out.I will see him this Wed. for the first time.
If he treats me like I am nuts, I will be looking for a new doctor ASAP.I do not think doctors want to look at these types of side effects and I do not think they know what to do about them anyway.
I spend most of my day praying that this is temporary.I think I would want to give up if this is the way I will have to live the rest of my life.
Allegist said that the Avelox should be well out of my system by now and that some of this could be my body and adrenal glands trying to balance and normalize again, but I'm convinced it is the Avelox because this is how I felt when I first stared taking it.....this feeling has not left.I still have random itching of hands and feet and chest,insomnia and anxious feeling.I am afraid to drive , feel like my coordination is all off.Feel like my head is on the other side of the room-Feet and ankle hurt and have body aches that I have never had before.
Please someone tell me that this will go away eventually.........